MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INNER SHEATH RESECTOSCOPE 22FR

RICHARD WOLF GMBH SHARK; INNER SHEATH RESECTOSCOPE 22FR
Model Number 86753225
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Rwmic reference complaint no.(b)(4).It was reported to richard wolf medical instruments corp.(rwmic) by the sales rep/user facility that "the ceramic tip came off in a patient during a procedure and was inadvertently left in the patient.The patient returned two days later to have it removed." additional information reported by the sales representative (b)(6) 2022: will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? no.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.Rwmic mdr awareness date: (b)(6) 2022.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of the manufacturer richard wolf gmbh.Rw gmbh considers this mdr open.Rw gmbh will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).The purpose of this submission is to update mdr with patient information and additional informations regarding the device malfunction.New information added by the user facility (source: richard wolf questionnaire, form 5206 (03); received 9/02/2022).Did the patient suffer any after effect? response: no problem from the tip, problem from previous surgery (bleeding).Date of event: 6/8/2022.Purpose of procedure: treatment.What was the procedure? obstructing prostate.
 
Additional Manufacturer Narrative
Richard wolf medical instruments (rwmic) is submitting this mdr on behalf of the device manufacturer, rw gmbh.Follow-up report #2 is to provide fda with an update of the patient informations and new additional informations regarding the device malfunction.Rw considers this matter closed.However, if a new information becomes available, rw will submit a follow-up report.
 
Additional Manufacturer Narrative
Richard wolf medical instruments (rwmic) is submitting this mdr on behalf of the device manufacturer, rw gmbh.Follow-up report #1 is to provide fda with the device evaluation results regarding this mdr.The following fields have new information: h6 (type of investigation, investigation findings, and investigation conclusion).Device was evaluated by rwmic.According to rwmic investigation report device evaluation, form 5020: (7/28/2022).The device was tested visually, functionally, and mechanically.The reported condition was confirmed and the device did not meet specifications.The evaluation found that the damage described is consistent with an impact against a hard surface.Damage may have caused a thin fracture that held together until there was stress on the device instead of breaking apart immediately.This conclusion is based on the most common cause of breakage of the ceramic tip.Product disposition: the device will be repaired upon customer approval.Richard wolf medical instruments corporation (rwmic) considers this mdr open for due diligence.Rwmic will submit a follow up report if new information becomes available.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).The purpose of this submission is to provide the results of the device investigation.

Brand Name
SHARK
Common Device Name
INNER SHEATH RESECTOSCOPE 22FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM  
Manufacturer Contact
zsófia bartholome-nagy
pforzheimer strasse 32
d-75438 knittlingen, germany 
GM  
MDR Report Key15076045
Report Number9611102-2022-00034
Device Sequence Number11929019
Product Code FJL
UDI-Device Identifier04055207065464
UDI-Public04055207065464
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86753225
Device Catalogue Number86753225
Device Lot Number1323838
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer07/28/2022
09/02/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/04/2022
09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age73 YR
Patient SexMale
Patient Weight101 KG
Patient EthnicityNon Hispanic
Patient RaceWhite